Alert archive / Missouri / Special Weather Statements in 2014

Special Weather Statement, NWS Springfield, MO

May 26, 2014Barton County, Missouri

NWS Springfield, MO issued this special weather statement at May 26, 2014, 2:08 PM CDT for Barton County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2014, 2:08 PM CDT (19:08 UTC)
Expired
May 26, 2014, 2:45 PM CDT
In force
37 min
Issued by
NWS Springfield, MO

County Barton County, MO

The radar

The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WWUS83 KSGF 261908
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT MON MAY 26 2014

MOZ077-088-261945-
BARTON MO-JASPER MO-
208 PM CDT MON MAY 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR BARTON AND NORTH CENTRAL JASPER
COUNTIES UNTIL 245 PM CDT...

AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF JASPER...OR 11 MILES SOUTHWEST OF
LAMAR...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BOSTON...CARYTOWN...IANTHA...IRWIN...
JASPER...KENOMA...LAMAR HEIGHTS...LAMAR...MILFORD...NASHVILLE AND
OAKTON.

PEOPLE IN BARTON AND NORTHERN JASPER COUNTIES...INCLUDING JASPER AND
LAMAR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3765 9436 3765 9429 3762 9408 3750 9407
      3741 9409 3721 9432 3733 9454
TIME...MOT...LOC 1908Z 217DEG 18KT 3737 9435

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 26, 11:19 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 26, 11:19 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1119 AM CDT Mon May 26 2014

...Update to Aviation Section...

.SHORT TERM...(Today and Tonight)
Issued at 325 AM CDT MON MAY 26 2014

The upper level low is currently very slowly spreading east and is
currently located across New Mexico early this morning. The axis
of the upper level ridge has shift slightly east of the area,
allowing the region to the be in a southwest flow a loft pattern.

A weak upper level jet is spreading north across Oklahoma and will
continue to spread north into Kansas this morning. There is a weak
cap in place across northeastern Oklahoma for elevated parcels
lifted over 900 mb. This weak cap will likely prevent widespread
convection from developing early this morning, but with lift from
the jet a few storms may be able to develop across northeastern
Oklahoma early this morning and may spread into the far
southwestern portions of the forecast area.

The weak cap will weaken quickly across the area by the mid
morning hours resulting in scattered thunderstorms developing much
earlier today and continuing into the afternoon hours. A piece of
energy from the upper level low will also spread north across
Oklahoma into Kansas this afternoon into this evening. Coverage in
storms may increase a tad across the western Ozarks and extreme
southeastern Kansas this afternoon as lift from this feature
overspreads the area. Overall, the severe risk will be low with
this activity, though if enough instability can develop this
afternoon a few strong to marginally severe storms are still
possible across southern Missouri this afternoon. The main risk
would be winds in excess of 50 mph, but this would be very
isolated in nature. Otherwise, frequent lightning strikes and
brief but localized very heavy rainfall can be expected with any
storms today. This activity will continue into the early evening
hours before diminishing this evening.

Expect much of the night to be dry, until late in the night when
a few storms may begin to develop to the south and spread north into
the area as the upper level low slowly spreads east across northern
Texas and southern Oklahoma.

.LONG TERM...(Tuesday through Sunday)
Issued at 325 AM CDT MON MAY 26 2014

The upper level low over north central Texas/south central
Oklahoma will begin to slowly shift south into southeastern Texas
Tuesday into Wednesday.  A warm and moist air mass will
be in place and scattered thunderstorms, mainly occurring in the
afternoon hours, can be expected on a daily basis this week. The
greatest coverage in storms will be Tuesday and Wednesday,
especially across southern Missouri, as the low will be closest to
the region during this time.

The upper level ridge will remain over the central U.S. through this
week resulting in the warm conditions of the last several days
continuing. Highs will top out in the lower to middle 80s each
afternoon with lows dropping into the 60s each night this week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1116 AM CDT MON MAY 26 2014

Scattered thunderstorm development is again expected this
afternoon across the region. Given little in the way of focusing
mechanisms in place, initial development will be rather random in
nature. As such, will maintain mention of VCTS for now, and amend
if needed if/when thunderstorms form and begin to approach a
terminal area.

As has been the case the last few days, convection should begin to
wane around sunset this evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Boxell
Hazardous weather outlook, May 26, 11:58 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1158 AM CDT MON MAY 26 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271700-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1158 AM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
  OUTLOOK AREA THROUGH THE AFTERNOON HOURS. FREQUENT LIGHTNING AND
  BRIEF DOWNPOURS WILL OCCUR WITH THESE STORMS. A FEW STORMS MAY
  ALSO PRODUCE WIND GUSTS IN EXCESS OF 50 MPH...PRIMARILY ACROSS
  SOUTHERN MISSOURI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE
  AFTERNOON HOURS EACH DAY THIS WEEK INTO THE WEEKEND. THE
  GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP
  TUESDAY INTO WEDNESDAY AS AN UPPER LEVEL LOW MOVES ACROSS THE
  SOUTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Special weather statement, May 26, 1:42 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 PM CDT MON MAY 26 2014

MOZ095-104-261915-
CHRISTIAN MO-TANEY MO-
142 PM CDT MON MAY 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN AND NORTH
CENTRAL TANEY COUNTIES UNTIL 215 PM CDT...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CHESTNUTRIDGE...OR 8 MILES
NORTHWEST OF FORSYTH...MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE CHADWICK...CHESTNUTRIDGE...CHRISTIAN
CENTER...OLDFIELD AND SELMORE.

PEOPLE IN CENTRAL CHRISTIAN AND NORTHERN TANEY COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3678 9326 3682 9326 3701 9327 3698 9301
      3677 9309
TIME...MOT...LOC 1842Z 190DEG 10KT 3680 9318

BOXELL
Special weather statement, May 26, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT MON MAY 26 2014

MOZ077-088-261945-
BARTON MO-JASPER MO-
208 PM CDT MON MAY 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR BARTON AND NORTH CENTRAL JASPER
COUNTIES UNTIL 245 PM CDT...

AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF JASPER...OR 11 MILES SOUTHWEST OF
LAMAR...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BOSTON...CARYTOWN...IANTHA...IRWIN...
JASPER...KENOMA...LAMAR HEIGHTS...LAMAR...MILFORD...NASHVILLE AND
OAKTON.

PEOPLE IN BARTON AND NORTHERN JASPER COUNTIES...INCLUDING JASPER AND
LAMAR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3765 9436 3765 9429 3762 9408 3750 9407
      3741 9409 3721 9432 3733 9454
TIME...MOT...LOC 1908Z 217DEG 18KT 3737 9435

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:42 PM CDTSpecial Weather StatementSGFChristian33 min
May 26, 2:56 PM CDTSpecial Weather StatementSGFGreene34 min
May 26, 3:33 PM CDTSpecial Weather StatementSGFDallas27 min
May 26, 4:01 PM CDTSpecial Weather StatementSGFPhelps14 min
May 26, 4:17 PM CDTSpecial Weather StatementSGFMorgan28 min
May 26, 4:25 PM CDTSpecial Weather StatementSGFPhelps35 min
May 26, 4:58 PM CDTSpecial Weather StatementSGFGreene, Polk47 min
May 26, 5:45 PM CDTSpecial Weather StatementSGFWright30 min
May 26, 6:21 PM CDTAreal Flood AdvisorySGFGreene, Polk6 hr

Nearby

Special Weather Statements in Missouri, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.